MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534340
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation result of stent barb torn.Block h11: an advanix biliary with naviflex rx delivery system was received for analysis.Visual inspection was performed and found the push catheter suture hole, stent suture hole and the stent barb were torn.Additionally, the stent barbs were deformed.No other damages were noted to the device.Product analysis confirmed the reported events of stent failure to deploy and device use of device issue - user error.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The ifu cited: "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed", however, the physician did not follow the step cited in the ifu which could have affected the overall performance of the device.If the guidewire was not retracted when deploying the stent, there is a possibility that the amount of force applied to the device could damage the stent suture hole, the push catheter suture hole as well as the stent barb.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary with naviflex rx delivery system was used in the common bile duct to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2024.During the procedure, while the physician was attempting to deploy the stent, the guidewire was not retracted, preventing the successful deployment of the stent.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." this complaint has been deemed mdr reportable based on the investigation result which revealed the stent barb was torn.Please see block h11 for the full investigation details.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20194235
Report Number3005099803-2024-04457
Device Sequence Number15395982
Product Code FGE
UDI-Device Identifier08714729787433
UDI-Public08714729787433
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2026
Device Model NumberM00534340
Device Catalogue Number3434
Device Lot Number0033562620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight77 KG
Patient RaceWhite